MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 196192052
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Unspecified Infection (1930); Osteolysis (2377); No Code Available (3191)
Date of Event 09/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of left total knee to address infection date of implantation: (b)(6) 2019; date of revision: (b)(6) 2019; (left knee).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #
=
> (b)(4).Investigation summary
=
> no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records ((b)(4) medical records ad 17 oct 2019) reviewed.Ct scan of the left knee with 3d reconstruction occurred on (b)(6) 2019.There was no evidence of bone fracture.There was evidence of possible linear lucency at the undersurface of the medial tibial tray, between the tibial implant and the cement.There is additional lucency between the bone and cement mantle, appearance consistent with osteolysis.Less clear was evidence at the far lateral boundary of the tray for osteolysis.There was no evidence of lucency or osteolysis associated with the femur or patellar components.There was evidence of a large knee joint effusion distending the suprapatellar bursa, with soft tissue edema in the proximal knee.Cultures: direct gram stain received on (b)(6) 2019 revealed moderate polymorphonuclear leukocytes, heavy red blood cells, and no organisms observed.Gram positive cocci in clusters seen in broth media gram stain only.Wbcs 11.1 elevated.Red cell distribution width cv 17.6 elevated.Neutrophils absolute 7.9 elevated.Monocytes absolute 1.3 elevated.D-dimer 1450 ng/ml elevated.On (b)(6) 2019 synovasure alpha defensin pji ldt - positive : abnormal.Alpha defensin s-sf: positive abnormal.Hemoglobin sf: elevated.Crp-sf: 29.0.The new information provided by these medical records supports the diagnosis of a possible infection.There was no reported treatment intervention having occurred in these records.

Brand Name
SIG RP AOX CRV INS SZ5 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9197518
Report Number1818910-2019-110127
Device Sequence Number18944464
Product Code NJL
UDI-Device Identifier10603295076254
UDI-Public10603295076254
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number196192052
Device Lot Number8956325
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/06/2019
11/22/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/08/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight132